MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) CURRENT DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) CURRENT DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number 2107-36
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Codes Syncope (1610); Dyspnea (1816)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer reference number: 2938836-2019-16805.It was reported that the patient presented in the emergency department (ed) with near syncope and dyspnea.A merlin transmission was attempted without success.The device was unable to be interrogated.The patient stated being non-compliant for routine device follow-ups and noted the device vibrating approximately two years prior to this (b)(6) visit.The physician assumed this vibratory alert was for eri.During the generator change-out on a device suspected to be at eos, externalized conductors were observed on the riata lead via x-ray.The device was explanted and replaced.The rv lead was capped and replaced on (b)(6) 2019.The patient was stable throughout the procedure and remained stable post procedure.
 
Additional Manufacturer Narrative
The reported field event of interrogation failure was confirmed in the lab.A longevity calculation was performed using default parameters and showed that the battery depletion was normal.The device was tested on the bench and no anomalies were found.The cause of the communication failure was determined to be low battery voltage due to normal battery depletion.

Brand Name
CURRENT DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE)
645 almanor avenue
sunnyvale CA 94085
MDR Report Key9392667
Report Number2938836-2019-16804
Device Sequence Number19866140
Product Code LWS
UDI-Device Identifier05414734502207
UDI-Public05414734502207
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2008
Device Model Number2107-36
Device Catalogue Number2107-36
Device Lot Number0002223168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date12/01/2019
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR